MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422140-J
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017, with the ovation ix abdominal aortic aneurysm stent.Approximately three (3) years after the initial procedure, the patient presented with a right common iliac growth (unknown diameter), which resulted in the right iliac limb device being pushed into the aorta.The patient underwent a re-intervention on (b)(6) 2020.The physician elected to implant an iliac limb to treat this event.The event was captured under manufacturer report number 3008011247-2020-00033.On (b)(6) 2024, it was reported that the patient's right common iliac artery had dilated, causing the right common iliac to pull up proximally, resulting in a type 1b endoleak.The patient is in stable condition pending a re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ovation ix, type ib endoleak, implant movement, and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-related causes of this complaint could not be determined with the medical records available for review.It is unclear if the off-label nature of this case contributed to the reported event.The final patient status is reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017, with the ovation ix abdominal aortic aneurysm stent.Approximately three (3) years after the initial procedure, the patient presented with a right common iliac growth (unknown diameter), which resulted in the right iliac limb device being pushed into the aorta.The patient underwent a re-intervention on (b)(6) 2020.The physician elected to implant an iliac limb to treat this event.The event was captured under manufacturer report number 3008011247-2020-00033.On april 25, 2024, it was reported that the patient's right common iliac artery had dilated, causing the right common iliac to pull up proximally, resulting in a type 1b endoleak.The patient is in stable condition pending a re-intervention.Additional information: on (b)(6) 2024, the patient underwent a re-intervention.The physician elected to implant two (2) ovation ix iliac limbs, extending to the right external iliac artery, successfully eliminating the endoleak.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ovation ix, type ib endoleak of the right common iliac artery, implant movement and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-related causes of this complaint could not be determined with the medical records available for review.The clinical evaluation also shows reasonable evidence to suggest that the pre-implant computed tomography (ct) scan revealed that the bilateral iliac artery diameter of 31mm (recommended range: 8¿25mm) and the use of concomitant products, including external iliac artery stents, were off-label.It is unclear if the off label nature of this case contributed to the reported event.The final patient status is reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events - updated.B5: describe event or problem - updated.B6: relevant tests and lab data - updated.G3: awareness date - updated.H6: impact codes: remove code 4614.H10/h11: additional manufacturer narrative/corrected data - updated.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19315889
Report Number3008011247-2024-00061
Device Sequence Number7010594
Product Code MIH
UDI-Device IdentifierM701TVIL1422140J1
UDI-Public+M701TVIL1422140J1/$$3221109FS11061928O
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2022
Device Model NumberTV-IL1422140-J
Device Lot NumberFS110619-28
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/20/2024
09/04/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/18/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB: LOT# FS040816-43; OVATION IX ILIAC LIMB: LOT# FS072816-37; OVATION IX MAIN BODY: LOT# FS121316-22; OVATION PRIME FILL POLYMER: LOT# FF010617-02
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale